Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 104, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 11, 2005, 11:18 AM CDT for Atascosa County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2005, 11:18 AM CDT (16:18 UTC)
- Expired
- Oct 11, 2005, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2563 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 111619 FFWEWX TXC013-111915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1118 AM CDT TUE OCT 11 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... ATASCOSA * UNTIL 215 PM CDT * AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 4 MILES NORTHEAST OF CAMPBELLTON...MOVING EAST AT 10 MPH. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ESTIMATES OF TWO TO THREE INCHES OF RAIN HAS FALLEN NEAR CAMPBELLTON WITH AN ADDITIONAL THREE INCHES POSSIBLE OVER THE NEXT COUPLE OF HOURS. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2864 9875 2869 9815 2887 9815 2887 9876 $$
2 follow-up statements
000 WGUS74 KEWX 111641 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1137 AM CDT TUE OCT 11 2005 TXC013-111915- ATASCOSA TX- 1137 AM CDT TUE OCT 11 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR ATASCOSA COUNTY... AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAMPBELLTON...MOVING EAST AT 10 MPH. RADAR ESTIMATES INDICATE 3 TO 5 INCHES OF RAIN FELL WITHIN 2 HOURS BETWEEN CAMPBELLTON AND CHRISTINE. THE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN EAST OF INTERSTATE 37 FROM CAMPBELLTON TO PLEASANTON. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY DRAINED AREAS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 29875 2869 9815 2887 9815 2887 9876 $$
000 WGUS74 KEWX 111821 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 113 PM CDT TUE OCT 11 2005 TXC013-111915- ATASCOSA TX- 113 PM CDT TUE OCT 11 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR ATASCOSA COUNTY... AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE RAINS HAVE ENDED OVER MOST OF ATASCOSA COUNTY. RAINFALL ESTIMATES BY NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATE 2 TO 4 INCHES OF RAIN FELL IN CAMPBELLTON, AND 3 TO 5 INCHES OF RAIN FELL 8 MILES NORTH OF CAMPBELLTON. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2864 9875 2869 9815 2887 9815 2887 9876 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 10:12 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 11, 10:12 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1012 AM CDT TUE OCT 11 2005 .DISCUSSION... AREAS OF RAIN CONTINUE OVER SOUTH CENTRAL TEXAS WITH LIFT FOR RAIN SUPPORTED BY 925 AND 850 HPA TROF FROM NEAR BURNET TO NEAR COTULLA TO SOUTH OF EAGLE PASS. FORECASTS SHOW THIS BOUNDARY DRIFTING SLOWLY EAST TODAY...AS ASSOICATED SPEED MAX ALOFT MOVES EAST...NORTHEAST TOWARD THE MS VALLEY. THIS BODES WELL FOR CONTINUE RAIN TDOAY...THAT COULD BE HEAVY AT TIMES. INCREASED POPS FOR TODAY MAINLY EAST HALF OF AREA AND MENTIONED LOCALLY HEAVY RAIN. ADJUSTED HIGH TEMPS PER TRENDS 11Z TO 15Z. EXPECT ANOTHER WAVE OF LIFT COMING TONIGHT AND WED MORNING...PROVIDING ADDITIONAL RAIN...THEN CONDITIONS BECOME PARTLY CLOUDY LATE WED. BY WED NIGHT AND THU CLOUDS MAY INCREASE AGAIN...ALONG WITH RAIN CHANCES...AS LARGE SCALE 500 HPA TROF MOVES OVER THE AREA FROM THE WEST AND NORTHWEST. IN WAKE OF THURSDAYS UPPER LEVEL TROF...MORE STABLE CONDITIONS EXPECTED FRIDAY...BRINGING DRIER WEATHER TO THE AREA FRIDAY. THIS IS FORECAST TO CONTINUE THROUGH SATURDAY. INCREASING CLOUDS EXPECTED SUNDAY...AHEAD OF NEXT FALL WEATHER SYSTEM...FORECAST TO BRING A CHANCE OF RAIN EARLY NEXT WEEK. && .PREV DISCUSSION... (ISSUED 255 AM CDT TUE OCT 11 2005) DISCUSSION... UPPER LEVEL LOW HAS MOVED FROM NORTHEAST NEW MEXICO INTO EASTERN COLORADO. ONGOING CONVECTION RELATED TO UPPER LEVEL TROF ROTATING AROUND LOW. THUNDERSTORMS OVER THE WESTERN COUNTIES OF THE HILL COUNTRY WILL SWING EAST THIS EARLY MORNING AND TODAY WITH ANOTHER ROUND OF CONVECTION REPEATING TONIGHT INTO WEDNESDAY MORNING. 00Z SOUNDING OBSERVATION FROM DRT HAS DRIER PWS THAN YESTERDAY MORNING WHERE CRP IS NOTICEABLY WETTER. DEW-POINT DEPRESSION ANALYSIS LOOP REFLECTS A ONE TO THREE DEGREE SPREADS OVER THE REGION. HAVE UPDATED THE FORECAST ADDING AREAWIDE FOG. THESE CONDITION WILL CONTINUE THROUGH THE EARLY MORNING HOURS. WINDS HAVE STAYED UP AND THUS DONT EXPECTED A DENSE FOG SITUATION. 00Z MODEL GUIDANCE RUNNING 4 HOURS LATE AS RELATED BY NCEP. WITHOUT ADDITIONAL GUIDANCE...LOOKING AT CURRENT TRENDS AND ONGOING WEATHER FORECAST APPEARS TO BE ON TRACK. THE 18Z MAV FROM YESTERDAY WAS NOTICEABLY DRIER THAN CURRENT FORECAST. ASSUMING NO BIG CHANCES IN THE 00Z GFS...WHEN IT COMES AVAILABLE...LOOKING FOR ANOTHER TROF TO ROTATE AROUND LOW TONIGHT AND AGAIN ON WEDNESDAY BEFORE LOW KICKS OUT LATE WEDNESDAY. RAIN CHANCES WILL SLOWLY END BY THURSDAY AS THE LOW MOVES NORTHEAST AND A DRY PATTERN SETS UP RESULTING IN A DRY WEEKEND. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06/JB
Hazardous weather outlook, Oct 11, 5:50 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 AM CDT TUE OCT 11 2005 TXZ171>173-183>194-202>209-217>225-228-121100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 550 AM CDT TUE OCT 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS SOUTH CENTRAL TEXAS THIS MORNING. STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT A FEW STRONG STORMS ARE LIKELY. FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH AND VERY HEAVY DOWNPOURS ARE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 11:27 AM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Oct 11, 12:56 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Lavaca | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.